Alert archive / Minnesota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 112, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 23, 2011, 3:58 AM CDT for 9 counties in Minnesota. It was in force for 62 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2011, 3:58 AM CDT (08:58 UTC)
- Expired
- Jul 23, 2011, 5:00 AM CDT
- In force
- 62 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Becker County, MN, Clay County, MN, Clearwater County, MN, Grant County, MN, Mahnomen County, MN, Norman County, MN, Otter Tail County, MN, Polk County, MN, Wilkin County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 140 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 4:20 AM CDT | TSTM WND DMG | Detroit Lakes, MN | TREE DOWN PARTIALLY BLOCKING ROADWAY. TIME ESTIMATED BY RADAR. |
| Jul 23, 4:32 AM CDT | TSTM WND DMG | Fergus Falls, MN | TREE DOWN |
| Jul 23, 4:43 AM CDT | TSTM WND DMG | Battle Lake, MN | TREES DOWN |
| Jul 23, 4:52 AM CDT | TSTM WND GST 60 | Richville, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 22, 10:15 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Jul 23, 1:41 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 9.0 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1381 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
144
WUUS53 KFGF 230858
SVRFGF
MNC005-027-029-051-087-107-111-119-167-231000-
/O.NEW.KFGF.SV.W.0112.110723T0858Z-110723T1000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
358 AM CDT SAT JUL 23 2011
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BECKER COUNTY IN NORTHWEST MINNESOTA...
EASTERN CLAY COUNTY IN NORTHWEST MINNESOTA...
SOUTHERN CLEARWATER COUNTY IN NORTHWEST MINNESOTA...
NORTHERN GRANT COUNTY IN WEST CENTRAL MINNESOTA...
MAHNOMEN COUNTY IN NORTHWEST MINNESOTA...
EASTERN NORMAN COUNTY IN NORTHWEST MINNESOTA...
OTTER TAIL COUNTY IN WEST CENTRAL MINNESOTA...
SOUTHEASTERN POLK COUNTY IN NORTHWEST MINNESOTA...
EASTERN WILKIN COUNTY IN WEST CENTRAL MINNESOTA...
* UNTIL 500 AM CDT
* AT 352 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 70 MPH. THE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM NEAR MELVIN TO 6 MILES WEST OF SYRE TO 4 MILES NORTHEAST OF
CHARLESVILLE...MOVING TO THE EAST AT 50 MPH. ALSO PENNY SIZE HAIL
MAY ACCOMPANY THE DAMAGING WINDS.
* SEVERE THUNDERSTORMS WILL BE NEAR...
PELICAN RAPIDS...LAKE PARK AND ELBOW LAKE AROUND 405 AM CDT.
UNDERWOOD...MAPLEWOOD STATE PARK AND LAKE LIDA AROUND 410 AM CDT.
DETROIT LAKES...MAHNOMEN AND STAR LAKE AROUND 415 AM CDT.
MCINTOSH...BATTLE LAKE AND WHITE EARTH AROUND 420 AM CDT.
THEREAFTER SOME OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORMS
INCLUDE WAUKON...DALTON...WINGER...VERGAS...FRAZEE AND PERHAM.
FOR MOTORISTS ON INTERSTATE 94...SEVERE THUNDERSTORMS WILL BE BETWEEN
MINNESOTA MILE MARKER 47 AND MINNESOTA MILE MARKER 80...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
THE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS!
&&
LAT...LON 4773 9649 4775 9529 4722 9523 4610 9522
4610 9576 4591 9575 4591 9626
TIME...MOT...LOC 0856Z 268DEG 47KT 4764 9634 4718 9630
4600 9614
WIND...HAIL 70MPH 0.75IN
$$
PJS/DK1 follow-up statement
553
WWUS53 KFGF 230939
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
439 AM CDT SAT JUL 23 2011
MNC167-230948-
/O.CAN.KFGF.SV.W.0112.000000T0000Z-110723T1000Z/
WILKIN MN-
439 AM CDT SAT JUL 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WILKIN COUNTY IN WEST
CENTRAL MINNESOTA IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 4773 9630 4775 9529 4722 9523 4610 9522
4610 9576 4591 9575 4591 9606
TIME...MOT...LOC 0938Z 268DEG 47KT 4766 9552 4719 9549
4601 9535
$$
MNC005-027-029-051-087-107-111-119-231000-
/O.CON.KFGF.SV.W.0112.000000T0000Z-110723T1000Z/
GRANT MN-MAHNOMEN MN-NORMAN MN-CLAY MN-OTTER TAIL MN-BECKER MN-
CLEARWATER MN-POLK MN-
439 AM CDT SAT JUL 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
POLK...SOUTHERN CLEARWATER...BECKER...EXTREME NORTHEASTERN CLAY...
EASTERN NORMAN AND MAHNOMEN COUNTIES IN NORTHWEST MINNESOTA...AND
OTTER TAIL AND NORTHEASTERN GRANT COUNTIES IN WEST CENTRAL MINNESOTA
UNTIL 500 AM CDT...
AT 434 AM CDT...WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 70 MPH. THE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 3 MILES WEST OF WEME TO 3 MILES NORTHEAST OF TULABY LAKE TO 6
MILES NORTHEAST OF GARFIELD...MOVING TO THE EAST AT 55 MPH.
LAW ENFORCEMENT REPORTED A TREE DOWN IN FERGUS FALLS AT 432 AM CDT.
SEVERE THUNDERSTORMS WILL BE NEAR...
CLEARBROOK...BAGLEY AND ZERKEL AROUND 445 AM CDT.
UPPER RICE LAKE...OSAGE AND MIDWAY AROUND 450 AM CDT.
THEREAFTER SOME OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS
INCLUDE WOLF LAKE...HILLVIEW AND BLUFFTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
THE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4773 9630 4775 9529 4722 9523 4610 9522
4610 9576 4591 9575 4591 9606
TIME...MOT...LOC 0938Z 268DEG 47KT 4766 9552 4719 9549
4601 9535
$$
PJS/DKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 9:07 PM CDT, 6 hours 51 minutes earlier.
Area forecast discussion, Jul 22, 9:07 PM CDT, 6 hours 51 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GRAND FORKS ND
907 PM CDT FRI JUL 22 2011
.DISCUSSION...
QUITE A FEW DIFFERENT AREAS OF CONVECTION ONGOING ATTM. LARGEST
AREA IS ACROSS THE WESTERN DAKOTAS...WHICH HAS BEEN DRIFTING EAST
SINCE THE LATE AFTERNOON. THIS IS SHOWING SIGNS OF BOWING AND
COULD APPROACH THE WESTERN FA BY MIDNIGHT IF IT MAINTAINS ITS
STRENGTH. THERE HAVE BEEN A FEW ISOLATED TSTM CELLS IN OUR FAR
SOUTHERN FA...BUT SO FAR JUST ONE SEVERE TSTM WARNING IN THIS
AREA. THERE IS ALSO ANOTHER SMALL AREA OF TSTMS ACROSS SOUTH
CENTRAL SD. THE MAIN SHOW WILL BE WITH THE WESTERN DAKOTAS STORMS
WHICH ARE EXPECTED TO RIDE EAST. THESE WILL FEED ON THE DEEPER
MOISTURE AND INSTABILITY GRADIENT FROM KBIS DOWN THRU KABR. SOME
LARGE HAIL AND STRONG WIND GUSTS WILL BE POSSIBLE IF THIS LINE
HOLDS TOGETHER. THIS LINE COULD ACCELERATE AND MOVE FASTER TO THE
EAST BUT STILL THINK IT SHOULD BE AFTER MIDNIGHT BEFORE IT REACHES
OUR WESTERN FA. CURRENTLY HAVE A FLOOD WATCH OUT AND WILL NOT
TOUCH THAT DUE TO SATURATED SOILS IN THOSE AREAS. OVERNIGHT LOWS
WILL BE WARMEST IN THE FAR SOUTH AND COOLER IN THE NORTH.
&&
.AVIATION...
TRIED TO FOCUS ON TIMING THE FIRST ROUND OF CONVECTION THAT
SHOULD MOVE THRU MOST OF THE TAF SITES LATE TONIGHT. DID NOT HAVE
A GOOD FEEL FOR TIMING THIS LINE THROUGH AT TAF ISSUANCE TIME BUT
DID SPEED IT UP A LITTLE FROM PRIOR TAFS. IT IS QUITE POSSIBLE
THE LINE MAY MOVE TO THE EAST EVEN FASTER THAN 00Z TAFS INDICATED
SO AS TIMING GETS BETTER WILL PROBABLY UPDATE TAFS AS NEEDED.
&&
.PREV DISCUSSION... /ISSUED 321 PM CDT FRI JUL 22 2011/
SHORT TERM...TONIGHT THROUGH MONDAY
PRIMARY FORECAST CHALLENGE IS THUNDERSTORM CHANCES AND SEVERE/
FLOOD POTENTIAL THIS EVENING AND OVERNIGHT. GFS/NAM/ECMWF IN GOOD
OVERALL AGREEMENT AND WILL USE A MODEL BLEND...BUT LEAN HEAVILY ON
HIGH RESOLUTION WRF OUTPUT FOR CONVECTIVE EVOLUTION OVERNIGHT.
COMPLEX CONVECTIVE SCENARIO IS BEGINNING TO TAKE SHAPE. 19 UTC
WATER VAPOR LOOP SHOWS A STRONG UPPER LOW ACROSS BRITISH COLUMBIA
AND ALBERTA WITH A POTENT SHORT-WAVE MOVING THROUGH CENTRAL MT. A
LINE OF THUNDERSTORMS HAS ALREADY DEVELOPED ACROSS NORTH CENTRAL
MT IN ASSOCIATION WITH THIS WAVE. SURFACE LOW PRESSURE IS
DEVELOPING ACROSS EASTERN WY/WESTERN SD WITH A WELL-DEFINED WARM
FRONTAL BOUNDARY STRETCHING THE LENGTH OF THE DAKOTAS NEAR THE
NS/SD STATE LINE. SOME CUMULUS HAS DEVELOPED ALONG THIS BOUNDARY
ACROSS NORTHEAST SD...BUT SEEMS TO BE LIMITED IN VERTICAL EXTENT
GIVEN LOW-LEVEL CAP EVIDENT ON 18 UTC ABR SOUNDING.
WARM FRONT WILL CRAWL NORTHWARD THIS EVENING AS SURFACE LOW
BECOMES WELL-ESTABLISHED ACROSS WESTERN SD. MOISTURE AND
INSTABILITY WILL INCREASE WITH MLCAPE VALUES APPROACHING 3000+
J/KG AND PRECIPITABLE WATER VALUES 1.5 INCHES OR MORE. HOWEVER...
EXTENT OF THUNDERSTORM DEVELOPMENT IS STILL IN QUESTION GIVEN
WARM MID-LEVEL TEMPERATURES AND LACK OF STRONG DYNAMIC FORCING.
SOME SCATTERED STRONG TO SEVERE ELEVATED STORMS ARE POSSIBLE ALONG
THIS FRONT THIS EVENING MAINLY ACROSS SOUTHEAST ND INTO WEST
CENTRAL MN...BUT GIVEN COVERAGE UNCERTAINTY...WILL KEEP POPS AT 50
PERCENT AND NOT INCLUDE SEVERE WORDING IN GRIDS.
ATTENTION THEN TURNS TO UPPER WAVE AND SURFACE TROUGH PASSAGE
OVERNIGHT INTO SATURDAY MORNING. THUNDERSTORMS ACROSS NORTH-
CENTRAL MT THIS AFTERNOON ARE EXPECTED TO STRENGTHEN INTO A LINEAR
BOWING-TYPE STRUCTURE LATE THIS EVENING AND OVERNIGHT ACROSS
CENTRAL AND EASTERN ND AS 850 HPA JET AHEAD OF MID-LEVEL CIRCULATION
APPROACHES 50 KTS. MCS SHOULD GROW SOUTHWARD TOWARD THE GREATEST
INSTABILITY ALONG THE ND/SD BORDER...BUT REMAIN WEST OF THE
FORECAST AREA UNTIL AFTER 06 UTC TONIGHT. PRIMARY THREATS WILL BE
VERY HEAVY RAIN AND DAMAGING WIND...BUT LARGE HAIL AND A TORNADO
OR TWO CANNOT BE RULED OUT ALONG SOUTHERN FLANK OF CONVECTIVE
COMPLEX AS IT NEARS WARM FRONTAL BOUNDARY.
WITH SUPERSATURATED SOILS AND PRECIPITABLE WATER VALUES APPROACHING
2 INCHES BY 12 UTC SATURDAY...ISSUED A FLOOD WATCH FOR THE
SOUTHWEST HALF OF THE FORECAST AREA FROM 06 UTC TONIGHT UNTIL 00
UTC SUNDAY. DESPITE FAST STORM MOTION...A QUICK 1 TO 2 INCHES OF
RAIN WILL BE POSSIBLE...ESPECIALLY ACROSS SOUTHEAST ND INTO WEST
CENTRAL MN. FLASH FLOODING IS POSSIBLE...BUT GREATER CONCERN IS
INCREASED PONDING OF WATER THAT WILL EVENTUALLY MAKE ITS WAY INTO
THE RIVER SYSTEM. SEE WATCH FOR MORE DETAILS.
ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT IS EXPECTED THROUGH
THE DAY ON SATURDAY BEHIND ANY DEPARTING LINEAR MCS AS MID-LEVEL
TROUGH AXIS SWINGS THROUGH THE FORECAST AREA AIDED BY A 70+ KT 300
HPA UPPER-LEVEL JET. DRIER AIR WILL SPREAD FROM WEST TO EAST
SATURDAY EVENING...RESULTING IN RAPIDLY CLEARING SKIES AND MORE
TRANQUIL WEATHER.
EXPECT SUNDAY AND MONDAY TO BE DRY AND PARTLY TO MOSTLY SUNNY AS
HIGH PRESSURE BUILDS ACROSS THE NORTHERN PLAINS. HIGH TEMPERATURES
WILL RANGE FROM THE UPPER 70S TO LOWER 80S AND LOWS FROM THE UPPER
50S TO LOWER 60S.
LONG TERM...MONDAY NIGHT THROUGH FRIDAY
TIMING OF PRECIP WITH MINOR SHORTWAVES COMING THROUGH THE
SOUTHWESTERLY TO WESTERLY FLOW ALOFT WILL BE THE MAIN FORECAST
PROBLEM FOR THE PERIOD. DETERMINISTIC MODELS SHOW SIGNS OF A WEAK
SHORTWAVE COMING THROUGH MONDAY NIGHT. THERE HAS BEEN SOME
VARIATION ON IF IT GETS FAR ENOUGH NORTH AND EAST TO REACH OUR
CWA...BUT THINK THERE WAS ENOUGH OF A CHANCE TO INCLUDE SOME LOW
POPS IN THE SOUTHWESTERN COUNTIES. THERE WILL BE A BETTER CHANCE
TUESDAY AS THE ECMWF AND GEM LIFT A WARM FRONT INTO THE AREA. THE
06Z GFS WAS AN OUTLIER ON THIS...BUT THE 12Z RUN CAME INTO LINE WITH
THE OTHER MODELS. THE DECENT CHANCES OF PRECIP WILL CONTINUE INTO
TUESDAY NIGHT AND WEDNESDAY AS THE MAIN SHORTWAVE MOVES THROUGH
SOUTHERN CANADA AND SFC LOW PRESSURE CROSSES THE NORTHERN PLAINS.
THERE ARE STILL SOME DIFFERENCES IN EXACT TIMING AND PLACEMENT OF
SFC FEATURES SUCH AS FRONTS...BUT THINK THE PATTERN IS ACTIVE ENOUGH
TO GO WITH 20-30 POPS THROUGH WEDNESDAY NIGHT. KEPT THINGS QUIET AS
HIGH PRESSURE BUILDS IN FOR THURSDAY DURING THE DAY WITH SOME SLIGHT
CHANCES THURSDAY NIGHT AS MODELS SHOW SIGNS OF A WEAK SHORTWAVE...
ALTHOUGH TIMING MAY AGAIN BE AN ISSUE. WENT DRY FOR FRIDAY FOR
NOW. AS FOR TEMPERATURES...KEPT THEM NEAR SEASONAL NORMALS FOR
NOW.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...FLOOD WATCH FROM 1 AM CDT SATURDAY THROUGH SATURDAY EVENING FOR
NDZ006-014-015-024-026-028>030-038-039-049-052-053.
MN...FLOOD WATCH FROM 1 AM CDT SATURDAY THROUGH SATURDAY EVENING FOR
MNZ003-027-029>031-040.
&&
GODONHazardous weather outlook, Jul 22, 3:46 PM CDT, 12 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 346 PM CDT FRI JUL 22 2011 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-232100- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 346 PM CDT FRI JUL 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR SOME SCATTERED THUNDERSTORMS THIS EVENING IN SOUTHEASTERN NORTH DAKOTA. THE STORMS WILL DEVELOP ALONG A WARM FRONT PUSHING NORTH INTO THE STATE AND A FEW COULD BE COME STRONG TO SEVERE. HAIL AND DOWN BURST WINDS WILL BE THE PRIMARY THREAT. MORE WIDESPREAD THUNDERSTORM ACTIVITY WILL MOVE INTO THE REGION FROM WESTERN NORTH DAKOTA AFTER MIDNIGHT TONIGHT. THE COMPLEX OF THUNDERSTORMS COULD BRING SOME HAIL...BUT THE MAIN THREAT WILL BE DAMAGING WINDS AND HEAVY RAIN. WITH VERY SATURATED SOILS IN THE DEVILS LAKE BASIN AND SOUTHEASTERN NORTH DAKOTA...HEAVY RAINFALL COULD CAUSE FLOOD PROBLEMS. AN AREAL FLOOD WATCH IS IN EFFECT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE COMPLEX OF THUNDERSTORMS WILL BE ONGOING ACROSS MAINLY NORTHWESTERN AND WEST CENTRAL MINNESOTA BY DAYBREAK ON SATURDAY. DAMAGING WINDS AND HEAVY RAIN WILL REMAIN POSSIBLE. SOME ADDITIONAL THUNDERSTORM DEVELOPMENT IS PROBABLE SATURDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. JR
In the hours before
Local storm report, Jul 23, 2:10 AM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
210 AM CDT SAT JUL 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM HAIL LITCHVILLE 46.66N 98.19W
07/23/2011 E0.75 INCH BARNES ND TRAINED SPOTTER
WINDS ESTIMATED 40-50 MPH AND TORRENTIAL RAIN
&&
DKLocal storm report, Jul 23, 3:36 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
336 AM CDT SAT JUL 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 AM TSTM WND GST FARGO 46.88N 96.82W
07/23/2011 E60.00 MPH CASS ND TRAINED SPOTTER
THUNDERSTORM WIND GUST 60 TO 70 MPH IN WEST FARGO
0331 AM TSTM WND GST FARGO 46.88N 96.82W
07/23/2011 M64.00 MPH CASS ND TRAINED SPOTTER
MEASURED WIND IN SOUTH FARGO
&&
DKLocal storm report, Jul 23, 3:38 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
338 AM CDT SAT JUL 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 AM TSTM WND GST FARGO 46.88N 96.82W
07/23/2011 M61 MPH CASS ND ASOS
WIND GUST MEASURED BY ASOS AT HECTOR INTERNATIONAL
AIRPORT
&&
DKLocal storm report, Jul 23, 3:44 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
344 AM CDT SAT JUL 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM TSTM WND DMG WEST FARGO 46.87N 96.90W
07/23/2011 CASS ND TRAINED SPOTTER
TREES DOWN IN WEST FARGO BLOCKING STREET
&&
DKThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:38 PM CDT | Severe Thunderstorm Warning | FGF | Grant, Otter Tail | 32 min |
| Jul 23, 2:39 AM CDT | Severe Thunderstorm Warning | FGF | Wilkin | 51 min |
| Jul 23, 3:12 AM CDT | Severe Thunderstorm Warning | FGF | Clay, Norman, Polk, Wilkin | 63 min |
| Jul 23, 3:23 AM CDT | Severe Thunderstorm Warning | FGF | Grant, Otter Tail, Wilkin | 52 min |
| Jul 23, 4:55 AM CDT | Severe Thunderstorm Warning | FGF | Becker, Clearwater, Grant, Hubbard, Mahnomen, Otter Tail and 1 more | 50 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.